Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Does dexamethasone cause hair loss?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
Does dexamethasone cause hair loss? I have been on it since Dec of last year and have severe hair loss.
Posted Mon, 30 Sep 2013 in Skin Hair and Nails
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer:

Detailed Answer:
Hi and thank you so much for this query.

Dexamethasone causes thinning of the scalp hair, though not a very commonly observed side effect. You may want to consider talking to your doctor if the hair loss is bothersome to you. There is probably a substitute out there to this drug for the condition you are being treated for and he may as well consider changing it.

I don't understand the second follow up of "Sorry but your answer do not go through. Please try again".

I hope this addresses your query fully.
Please, feel free to ask for clarifications.
I wish you well.
Dr. Ditah, MD

Above answer was peer-reviewed by
Follow-up: Does dexamethasone cause hair loss? 8 minutes later
Thank you very much for your answer. I'm only on .25 and thinking its time to stop taking it. Your help was greatly appreciated.
Answered by Dr. Chobufo Ditah 14 minutes later
Brief Answer:
Thank you, too!

Detailed Answer:
Thank you so much for having offered me the opportunity to address your health query today.

Stopping dexamethasone should be progressive and not an abrupt process to avoid adrenal crisis. I cannot advice you directly to stop without talking to your doctor. Please, talk to your doctor.

Though your doses look very small to maybe cause serious withdrawal crisis, the duration imposes some caution. I will suggest that you do it progressively. You may want to start by .25mg every 2days for a week, then .25mg/4days for another week, and finally .25mg/week before getting off it completely.

I wish you well.
If you have no me follow up questions, please consider closing the discussion at this point and writing a short review to permit us better serve you next time.

Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor